Alert archive / Wisconsin / River Flood Warnings in 2024
River Flood Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jun 5, 2024, 10:18 PM CDT for Waukesha County, Wisconsin. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2024, 10:18 PM CDT (03:18 UTC)
- Expired
- Jun 6, 2024, 4:09 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River at Waukesha (WKEW3). The gauge peaked at 6.73 ft at Jun 5, 2024, 7:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05543830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
357
WGUS43 KMKX 060318
FLWMKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Milwaukee/Sullivan WI
1018 PM CDT Wed Jun 5 2024
...The National Weather Service in Milwaukee/Sullivan WI continues a
Flood Warning for the following rivers in Wisconsin...
Fox River Lower At Waukesha affecting Waukesha County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 415 AM CDT.
&&
WIC133-060915-
/O.NEW.KMKX.FL.W.0021.240606T0318Z-240606T0909Z/
/WKEW3.1.ER.240605T1050Z.240605T1130Z.240606T0308Z.NO/
1018 PM CDT Wed Jun 5 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Fox River Lower at Waukesha.
* WHEN...From this evening to late tonight.
* IMPACTS...At 6.0 feet, There is minor lowland flooding in the
Waukesha area. This level is about the 50 percent flood meaning
there is a 50 percent chance in any given year of the river
reaching this level.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Wednesday the stage was 6.0 feet.
- Bankfull stage is 5.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM CDT Wednesday was 6.8 feet.
- Forecast...The river is expected to fall to 4.2 feet
Wednesday, June 12.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.0 feet on 08/19/1995.
- http://www.weather.gov/safety/flood
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation, soil moisture conditions, and predicted
precipitation for the basin. Precipitation is for the next 24 hours
in the future from April through September and for 48 hours in the
future from October through March.
(Stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 1 am...
Location stage stage stage/time Fri Sat Sun Mon
Waukesha 6.0 5.0 6.04 9 pm 6/05 5.3 5.1 4.8 4.7
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Waukesha 6.81 6 am 6/05 0.50 5.90 1 am 6/06
&&
LAT...LON 4304 8824 4304 8817 4300 8821 4297 8823
4300 8832 4302 8826
$$
WAGNERWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jun 5, 9:53 PM CDT, 25 minutes earlier. Its key messages:
- Additional showers and a few thunderstorms linger tonight.
- Windy, showery for Thursday. Continued breezy into the weekend, but drier.
Area forecast discussion, Jun 5, 9:53 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
953 PM CDT Wed Jun 5 2024
.KEY MESSAGES...
- Additional showers and a few thunderstorms linger tonight.
- Windy, showery for Thursday. Continued breezy into the
weekend, but drier.
&&
.UPDATE...
Issued 945 PM CDT Wed Jun 5 2024
The line of showers with an embedded thunderstorm or two will
continue to push east this evening, but will continue to bring
sporadic gusts of 30-40 mph and moderate to heavy rainfall.
there may be another line of showers and a few thunderstorms
stretching across west central WI that looks to move through
between the 03z-07z hours. This will bring additional moderate
to heavy rainfall and another round of sporadic gusts. However,
the latest radar shows this line on a downward/decaying trend as
it moves into our CWA. Nevertheless, it may still be enough to
mix down some stronger gusts just off the deck to the surface.
Otherwise this activity should swing through by the early
morning hours and dry out. However, Thursday will become
increasing breezy given the persistent northwesterly flow
regime. Could also see shallow scattered showers through the day
Thursday as a mid-level impulse ripples around the longwave
trough meandering across the Upper Midwest/Great Lake Region
through the end of the week.
Wagner
&&
.SHORT TERM...
Issued 402 PM CDT Wed Jun 5 2024
Tonight through Thursday night:
A robust shortwave trough currently pushing into west central WI
will be a trigger for thunderstorm development along the leading
edge over the next hour or two. The cluster of showers and
storms will track across southern WI this evening, entering the
Dells area around 6 PM and exiting the Milwaukee area around
midnight. With 500 j/kg CAPE strong synoptic dynamics to support
high bulk shear values, there is a small risk for a severe-
level wind gust or two this evening.
Gusty westerly winds will develop Thursday morning and persist
through late afternoon, with peak gusts around 30 mph. There is
a chance for a few higher gusts if we end up mixing a little
deeper than expected. With steep low level lapse rates, we can
expect shallow showers to develop in the afternoon. The more
widespread showers will be over northern WI where a more robust
shortwave will be tracking.
Cronce
&&
.LONG TERM...
Issued 402 PM CDT Wed Jun 5 2024
Friday through Wednesday:
The closed upper low over the Upper Great Lakes will gradually
shift east Friday, but the cyclonic flow will allow for another
day of diurnal cumulus clouds and fairly gusty northwest winds.
There should be some weak ridging over southern WI Friday night.
For Saturday, we get into a more complicated scenario that will
bring rain chances to southern WI in both the morning and
afternoon. Another upper low will set up over Lake Superior Saturday
morning. A shortwave trough rounding the base of it will slide
across southern WI the first part of the day. Warm air advection
ahead of this shortwave will support development of showers
along a surface front that will likely be draped across northern
IL. Those showers should extend north of the front through a
good portion of southern WI during the morning hours. By the
afternoon, the cyclonic flow over northern and at least part of
southern WI will lead to additional scattered showers. Depending
on the lapse rates and moisture, the conditions may allow for a
few thunderstorms, but confidence is low at this time.
The last gasp of this upper trough will drop through WI Sunday
morning. The cyclonic flow and steep mid level lapse rates will
yet again allow for scattered showers and probably some
thunderstorms.
The next upper trough and associated surface trough is expected
to cross the Upper Great Lakes on Tuesday, bringing a chance for
showers and storms.
Cronce
&&
.AVIATION...
Issued 953 PM CDT Wed Jun 5 2024
Main line of showers are pushing east late this evening with
another line of decaying showers across west-central WI. May see
this line make it into the area and bring another round of
showers and perhaps some gusty winds, especially for our
western terminals. If they make their way in, main timing would
be between 03z and 07z. Outside of showers reducing
visibilities, VFR conditions are expected to prevail. Main
concern for Thursday will be the increasing west-northwesterly
winds with gusts of 20-30 kt possible through the late morning
and afternoon. Again could see some sporadic/scattered showers
develop as well, but coverage and confidence remains limited at
this time to add mentions in this TAF package.
Wagner
&&
.MARINE...
Issued 402 PM CDT Wed Jun 5 2024
Thunderstorms are possible tonight as an upper level disturbance
tracks across Wisconsin and Lake Michigan. A secondary cold front
will move across the lake overnight, with gusty westerly winds
developing Thursday.
A large area of low pressure will gradually move through
southern Canada, just north of the Great Lakes, through the end
of the week. Winds will remain westerly and breezy through this
period. Showers will be possible at times late week as
shortwaves move through the broad cyclonic flow across the
region.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...10 AM
Thursday to 10 PM Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jun 5, 10:00 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1000 PM CDT Wed Jun 5 2024 WIZ046-047-051-052-056>060-062>072-070300- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1000 PM CDT Wed Jun 5 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms are possible tonight with gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms will be possible early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-070300- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1000 PM CDT Wed Jun 5 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Small Craft Advisory is in effect Thursday for gusty westerly winds. Winds will approach advisory criteria Friday. Thunderstorms will be possible early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-070300- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 1000 PM CDT Wed Jun 5 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms will be possible early next week. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 5, 5:18 PM CDT, 5 hours before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
518 PM CDT Wed Jun 5 2024
WIZ046-047-051-052245-
Green Lake WI-Marquette WI-Fond Du Lac WI-
518 PM CDT Wed Jun 5 2024
...GUSTY SHOWERS WILL IMPACT WESTERN FOND DU LAC...NORTHERN GREEN
LAKE AND NORTHEASTERN MARQUETTE COUNTIES THROUGH 545 PM CDT...
At 518 PM CDT, Doppler radar was tracking gusty showers along a line
extending from Chain O' Lakes-King to near Napowan Scout Camp to near
Princeton. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ripon, Berlin, Westfield, Princeton, Green Lake, Neshkoro, and
Harrisville.
This includes Interstate 39 between mile markers 111 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4390 8889 4389 8881 4384 8883 4385 8949
4398 8947 4398 8889
TIME...MOT...LOC 2218Z 267DEG 38KT 4435 8914 4411 8916 4390 8920
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Jun 5, 8:05 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
805 PM CDT Wed Jun 5 2024
WIZ057>059-063-064-060130-
Dodge WI-Columbia WI-Washington WI-Jefferson WI-Dane WI-
805 PM CDT Wed Jun 5 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COLUMBIA...WEST
CENTRAL WASHINGTON...NORTHEASTERN DANE...NORTHERN JEFFERSON AND
SOUTHERN DODGE COUNTIES THROUGH 830 PM CDT...
At 804 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Fall River to near
Columbus to near Deforest. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eastern Madison, West Bend, Sun Prairie, Watertown, Middleton, Beaver
Dam, Hartford, Waunakee, Windsor, Slinger, Columbus, Marshall,
Horicon, Waterloo, Juneau, Deforest, Fall River, Hustisford, Iron
Ridge, and Ixonia.
This includes the following highways...
Interstate 39/90/94 between mile markers 128 and 135.
U.S. Highway 151 between mile markers 98 and 132.
Wisconsin Highway 26 between mile markers 37 and 53.
Interstate 41 between mile markers 66 and 74.
U.S. Highway 45 between mile markers 70 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4323 8841 4319 8850 4320 8853 4318 8854
4311 8870 4314 8948 4331 8929 4346 8892
4345 8814
TIME...MOT...LOC 0104Z 271DEG 35KT 4331 8890 4329 8906 4325 8928
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Jun 5, 8:26 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
826 PM CDT Wed Jun 5 2024
WIZ058-059-064-065-060215-
Dodge WI-Waukesha WI-Washington WI-Jefferson WI-
826 PM CDT Wed Jun 5 2024
...STRONG THUNDERSTORMS WILL IMPACT WAUKESHA...SOUTHERN WASHINGTON...
JEFFERSON AND SOUTHERN DODGE COUNTIES THROUGH 915 PM CDT...
At 826 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Watertown to near Lake Mills
to Cambridge. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waukesha, Menomonee Falls, Watertown, Hartford, Pewaukee, Fort
Atkinson, Sussex, Hartland, Jefferson, Mukwonago, Delafield, Jackson,
Lake Mills, Slinger, Wales, Okauchee Lake, Germantown, Oconomowoc,
Lisbon, and Ottawa.
This includes the following highways...
Interstate 94 between mile markers 255 and 298.
Wisconsin Highway 26 between mile markers 19 and 53.
Interstate 41 between mile markers 52 and 67.
U.S. Highway 45 between mile markers 61 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4305 8815 4284 8834 4284 8859 4293 8901
4313 8901 4317 8897 4337 8886 4336 8806
TIME...MOT...LOC 0126Z 275DEG 30KT 4329 8872 4314 8886 4301 8901
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYSpecial weather statement, Jun 5, 8:59 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
859 PM CDT Wed Jun 5 2024
WIZ059-060-064>066-070-071-060245-
Walworth WI-Waukesha WI-Milwaukee WI-Racine WI-Washington WI-
Ozaukee WI-Jefferson WI-
859 PM CDT Wed Jun 5 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OZAUKEE...
MILWAUKEE...NORTHERN WALWORTH...WESTERN RACINE...WAUKESHA...
SOUTHEASTERN WASHINGTON AND SOUTHEASTERN JEFFERSON COUNTIES THROUGH
945 PM CDT...
At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bayside to Pewaukee to near Palmyra. Movement
was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, Mequon, South
Milwaukee, Cudahy, Whitewater, Whitefish Bay, Greendale, Pewaukee,
Brown Deer, Grafton, and Cedarburg.
This includes the following highways...
Interstate 94 between mile markers 284 and 310.
Interstate 43 between mile markers 33 and 61, and between mile
markers 73 and 95.
Interstate 41 between mile markers 40 and 58.
Interstate 41/894 between mile markers 0 and 4.
Interstate 41/43/894 between mile markers 5 and 9.
Interstate 43/94 between mile markers 311 and 316.
Interstate 41/94 between mile markers 317 and 330.
Interstate 794 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4267 8815 4267 8818 4264 8820 4285 8881
4311 8835 4336 8806 4336 8788 4324 8791
4318 8788 4312 8790 4307 8787 4302 8790
4296 8785 4288 8785 4284 8781
TIME...MOT...LOC 0158Z 302DEG 30KT 4320 8790 4307 8826 4286 8865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:05 PM CDT | Special Weather Statement | MKX | Dodge, Washington | 25 min |
| Jun 5, 8:26 PM CDT | Special Weather Statement | MKX | Jefferson, Waukesha | 49 min |
| Jun 5, 8:59 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 46 min |
| Jun 5, 10:13 PM CDT | Special Marine Warning | MKX | 47 min | |
| Jun 5, 10:25 PM CDT | Special Marine Warning | MKX | 65 min | |
| Jun 5, 10:26 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 49 min |
| Jun 6, 4:41 AM CDT | River Flood Warning | MKX | Waukesha | 11 hr |
Nearby
River Flood Warnings in Wisconsin, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.